Alert archive / Montana / Blizzard Warnings in 2020
Blizzard Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Mar 14, 2020, 8:47 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2020, 8:47 AM MDT (14:47 UTC)
- Expired
- Mar 14, 2020, 4:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
737 WWUS45 KTFX 141447 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 847 AM MDT Sat Mar 14 2020 MTZ009-010-046-048-049-142200- /O.UPG.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/ /O.NEW.KTFX.BZ.W.0001.200314T1447Z-200314T2200Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 847 AM MDT Sat Mar 14 2020 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Blizzard conditions occurring. Additional snow accumulations of 2 to 5 inches. Winds gusting as high as 40 mph. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Eastern Pondera, Southern Rocky Mountain Front and Eastern Teton. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Travel could be very difficult and hazardous in blizzard conditions. Widespread blowing snow could significantly reduce visibility to less than one quarter mile at times. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ011>013-045-047-050-051-150300- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 847 AM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 2 to 6 inches, with some higher amounts across the Hi-Line. Winds gusting as high as 40 mph. * WHERE...Portions of central and north central Montana. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. Cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ014-142200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/ Central and Southern Lewis and Clark- Including Flesher Pass and Rogers Pass 847 AM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Heavy snow occurring. Additional snow accumulations of 1 to 4 inches. * WHERE...Central and Southern Lewis and Clark. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ054-150300- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Meagher- Including Martinsdale and White Sulphur Springs 847 AM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of up to three inches. * WHERE...Meagher. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ044-142200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/ Toole- Including Shelby and Sunburst 847 AM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Heavy snow occurring. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Toole. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Near blizzard conditions are possible through this morning, which will make for hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ052-053-142200- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200314T2200Z/ Jefferson-Broadwater- Including Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, and Winston 847 AM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Jefferson and Broadwater. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-055-150300- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 847 AM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 2 to 6 inches at lower elevations, with up to 12 inches in the mountains and over mountain passes. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
2 follow-up statements
760 WWUS45 KTFX 142054 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 254 PM MDT Sat Mar 14 2020 MTZ009-010-046-048-049-142200- /O.CON.KTFX.BZ.W.0001.000000T0000Z-200314T2200Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 254 PM MDT Sat Mar 14 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Blizzard conditions occurring. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Eastern Teton, Southern Rocky Mountain Front, Northern Rocky Mountain Front, Eastern Pondera and Eastern Glacier. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Travel could be very difficult and hazardous in blizzard conditions. Widespread blowing snow could significantly reduce visibility to less than one quarter mile at times. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ011>013-045-047-050-051-150900- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 254 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 1 to 3 inches, with some higher amounts across the Hi-Line. Winds gusting as high as 40 mph. * WHERE...Portions of central and north central Montana. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. Cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ014-142200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/ Central and Southern Lewis and Clark- Including Flesher Pass and Rogers Pass 254 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Heavy snow occurring. Additional snow accumulations of up to two inches. * WHERE...Central and Southern Lewis and Clark. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ054-150900- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Meagher- Including Martinsdale and White Sulphur Springs 254 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of up to two inches. * WHERE...Meagher. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ044-142200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/ Toole- Including Shelby and Sunburst 254 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Heavy snow occurring. Additional snow accumulations of up to one inch. * WHERE...Toole. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Near blizzard conditions are possible through this morning, which will make for hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ052-053-142200- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200314T2200Z/ Jefferson-Broadwater- Including Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, and Winston 254 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Jefferson and Broadwater. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-055-150900- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 254 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 2 to 6 inches at lower elevations, with up to 12 inches in the mountains and over mountain passes. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
997 WWUS45 KTFX 142155 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 355 PM MDT Sat Mar 14 2020 MTZ009-010-046-048-049-142300- /O.EXP.KTFX.BZ.W.0001.000000T0000Z-200314T2200Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 355 PM MDT Sat Mar 14 2020 ...BLIZZARD WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... The blizzard warning will be allowed to expire but roadways may still be snow packed and slippery. continue to use caution if traveling. $$ MTZ014-150300- /O.EXT.KTFX.WS.W.0006.000000T0000Z-200315T0300Z/ Central and Southern Lewis and Clark- Including Flesher Pass and Rogers Pass 355 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Central and Southern Lewis and Clark. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ044-150300- /O.EXT.KTFX.WS.W.0006.000000T0000Z-200315T0300Z/ Toole- Including Shelby and Sunburst 355 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of up to 2 inches. * WHERE...Toole. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Near blizzard conditions are possible through this morning, which will make for hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ011>013-045-047-050-051-150300- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 355 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to 4 inches. * WHERE...Portions of central and north central Montana. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ054-150300- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Meagher- Including Martinsdale and White Sulphur Springs 355 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Meagher. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ052-053-150300- /O.EXT.KTFX.WW.Y.0024.000000T0000Z-200315T0300Z/ Jefferson-Broadwater- Including Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, and Winston 355 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of up to 2 inches. * WHERE...Jefferson and Broadwater. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-055-150300- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 355 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 2 to 6 inches at lower elevations, with up to 12 inches in the mountains and over mountain passes. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Mar 14, 6:05 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 14, 6:05 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 605 AM MDT Sat Mar 14 2020 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... Widespread snow and blowing snow will continue to be found across much of northern and central portions today, with some light snow developing across portions of the southwest. Snow will go on a diminishing trend across some northern and central locations this evening through tonight, while another round of snow pushes from south to central tonight into Sunday. Cold temperatures will be found throughout the weekend, with some areas seeing lows dip below zero, especially Sunday morning. && .DISCUSSION... Today through Monday...Inverted surface trough combined with an upper level trough is expected to continue to bring snow across much of northern and central locations today, especially this morning. The strengthening pressure gradient at the surface is also starting to intensify winds across most of these same areas. With fresh snow and ongoing snow areas of blowing snow will be likely. Overnight observations did not indicate any widespread blizzard activity so have held off on any Blizzard Warnings. However, dangerous travel is still possible today with snow and blowing snow. Anyone venturing outdoors today should check the latest road and weather conditions. The mentioned surface trough looks to move east this afternoon through tonight diminishing snow from west to east across northern and central locations. Meanwhile a band of snow will slowly organize across southwest MT tonight under warm moist air moving in aloft. This band of precip will then compete with a surface high for Sunday on just how far north the snow can make it. Current indications are the snow may stall around a line from Great Falls to Lewistown, with widespread accumulating snow possible south of this line. Given these set ups have left all current winter weather products as is. Temperatures today and again on Sunday will be below normal for most areas, especially across the north and central. The heavier hit snowfall areas could see temps dip below zero especially Saturday night into Sunday. Surface high then takes over for Monday, while the upper level disturbance retreats westward. The result will be snow ending for most areas, with only some mountain snow possible in the southwest. Cool temperatures will also continue into Monday, although some slight warming is possible for Monday afternoon. Anglin Monday Night through Next Saturday...Large scale upper level troughing lingers across the Western US through next week for continued cooler than average conditions. Coolest conditions, relative to average, will be across north- central MT through the period while SW MT temperatures moderate closer to seasonal averages. Mostly dry conditions are expected Tuesday and Wednesday, though some scattered precipitation is possible across SW MT by Wednesday as a weak disturbance on the periphery of an upper low moving east into the Great Basin circulates into the region. Models continue to take the bulk of the energy associated with the Great Basin low east across UT/WY/CO Thursday. This continues to support significant precipitation remaining mostly south of the region, however SW MT will be near the northern fringe of this system. Meanwhile, weak energy moving through SW Canada and the Northern Rockies Thursday and Friday could also bring some light precipitation to central and northern portions of the forecast area as well as bring another cool airmass into the region from the north. Hoenisch && .AVIATION... Updated 600 AM MDT Sat Mar 14 2020 (14/12Z TAF Period) MVFR to IFR conditions will be widespread across the region through portions of the forecast period as a large scale storm system continues to affect the region. IFR/LIFR conditions in snow will continue across portions of northern and central MT where gusty north to easterly winds will also create blowing and drifting snow. Conditions may then improve slightly tonight as snow begins to diminish. Meanwhile, SW MT terminals will maintain somewhat better conditions in the MVFR range through this morning, before ceilings lower and precipitation increases this afternoon and continue through tonight. Mountain obscurations and aircraft icing will continue through Saturday though colder temperatures may begin to limit icing conditions for northern areas. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 10 -11 12 -1 / 100 80 40 10 CTB 2 -14 10 -5 / 100 60 20 10 HLN 13 -3 20 7 / 80 60 50 10 BZN 30 4 29 15 / 50 80 70 10 WYS 33 18 38 19 / 80 90 90 40 DLN 36 12 33 24 / 40 70 70 20 HVR 21 3 18 3 / 100 90 40 10 LWT 23 -1 17 5 / 100 80 80 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM MDT this afternoon Broadwater...Jefferson. Winter Storm Warning until 4 PM MDT this afternoon Central and Southern Lewis and Clark. Winter Storm Warning until 6 AM MDT Sunday Blaine...Cascade... Chouteau...Fergus...Hill...Judith Basin...Liberty. Winter Weather Advisory until 6 PM MDT Sunday Beaverhead... Gallatin...Madison. Winter Storm Warning until 6 AM MDT Sunday Meagher. Winter Storm Warning until 4 PM MDT this afternoon Eastern Glacier...Eastern Pondera...Eastern Teton...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Mar 14, 6:40 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 AM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HEAVY SNOW 1 SW HELENA 46.58N 112.04W
03/14/2020 M8.0 INCH LEWIS AND CLARK MT TRAINED SPOTTER
SNOW STOPPED FOR NOW AS OF REPORT TIME.
ESTIMATED DURATION OF 12 HOURS SO FAR.
&&
FMKLocal storm report, Mar 14, 8:08 AM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
808 AM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY SNOW 5 SW STANFORD 47.11N 110.30W
03/14/2020 E14.0 INCH JUDITH BASIN MT PUBLIC
PUBLIC REPORT FROM SOCIAL MEDIA. ESTIMATED
12 TO 16 INCHES.
&&
FMKLocal storm report, Mar 14, 8:37 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
837 AM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW CUT BANK 48.64N 112.33W
03/13/2020 E4.0 INCH GLACIER MT PUBLIC
SNOW STARTED AROUND 8AM. DELAYED REPORT
ENTRY.
&&
FMKNearby
Blizzard Warnings in Montana, 2020Every blizzard warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.